MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Embolism (4439); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on a review of the returned device, the reported failure was confirmed.The device was received with a portion of the balloon catheter missing.Based on the description of the event, a portion of the device remained inside the patient.All other aspects of the device remained intact, with no other signs of physical damage on the balloon.It was reported that the physician encountered difficulties attempting to cross the lesion, including attempting to open the lad lesion using a non-compliant (nc) balloon without success.It is possible that anatomical factors contributed to the difficulties to remove and subsequent detachment of the balloon catheter components; however, this cannot be definitively confirmed without a review of the intraoperative imaging.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 coronary lithotripsy (ivl) device was successfully used to treat a lesion in the left anterior descending (lad) artery.The physician attempted to open the lad lesion using a non-compliant (nc) balloon without success.The c2 catheter was prepped and inserted into the patient.Following balloon inflation and initiation of ivl, the balloon lost pressure after 3 pulses.The balloon was deflated and attempts to remove the balloon were unsuccessful, leaving a portion of the balloon jailed against the vessel wall.Half of balloon remained attached on the vessel wall, and the physician was unable to recross the lesion with the guidewire and elected to convert the patient to surgical bypass.There have been no additional patient sequelae reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key12161041
Report Number3015053858-2021-00015
Device Sequence Number3820468
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public0100195451000089
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberC2IVL2512
Device Lot NumberP210120I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;